Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at May 28, 2007, 6:26 PM MDT for Cheyenne County, Nebraska. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 6:26 PM MDT (00:26 UTC)
- Expired
- May 28, 2007, 8:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:30 PM MDT | FLASH FLOOD | 2 Ne Sunol, NE | CR 139 1.5 MILES NORTH OF SUNOL HAD WATER OVER IT 6 INCHES DEEP AND WAS 200 FEET WIDE BETWEEN 630 AND 9 PM. |
| May 28, 7:00 PM MDT | FLASH FLOOD | 2 Nw Sunol, NE | CR 135 2.5 NORTH OF HIGHWAY 30 HAD WATER OVER IT FOR 2.5 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2609 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 290028 FFWCYS NEC033-290230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 626 PM MDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 830 PM MDT * AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE IN THE WARNED AREA. DOPPLER RADAR INDICATED THAT TWO TO THREE INCHES OF RAIN HAD FALLEN ALONG AND JUST EAST OF SUNOL ALONG HIGHWAY 30. A TRAINED WEATHER SPOTTER IN SUNOL REPORTED TWO INCHES OF RAIN FROM THE STORM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4112 10279 4112 10262 4129 10262 4129 10280 $$ RUBIN
2 follow-up statements
000 WGUS75 KCYS 290124 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 723 PM MDT MON MAY 28 2007 NEC033-290230- CHEYENNE NE- 723 PM MDT MON MAY 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR EAST CENTRAL CHEYENNE COUNTY... AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING LIGHT TO MODERATE RAIN OVER THE WARNED AREA. THUNDERSTORMS HAVE DECREASED IN INTENSITY AND COVERAGE SINCE 700 PM MDT. ADDITIONAL RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH PER HOUR ARE POSSIBLE IN THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT RAINFALL AMOUNTS OF THREE TO FIVE INCHES HAVE FALLEN IN AN AREA 3 MILES NORTHEAST OF SUNOL...OR 5 MILES NORTHWEST OF LODGEPOLE ALONG AND NORTH OF HIGHWAY 30. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4112 10279 4112 10262 4129 10262 4129 10280 $$ RUBIN
000 WGUS75 KCYS 290229 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 829 PM MDT MON MAY 28 2007 NEC033-290239- CHEYENNE NE- 829 PM MDT MON MAY 28 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR EAST CENTRAL CHEYENNE COUNTY... ALTHOUGH LIGHT RAIN WILL CONTINUE TO FALL IN EASTERN CHEYENNE COUNTY...FLASH FLOODING IS NO LONGER EXPECTED. LAT...LON 4112 10279 4112 10262 4129 10262 4129 10280 $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:20 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 28, 3:20 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MDT MON MAY 28 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...LINE OF FAIRLY STRONG TSTMS ALONG PRE-FRONTAL TROUGH/DRYLINE FROM EAST OF KCDR SW TO NEAR PINE BLUFFS. OTHER EVEN STRONGER TSTMS ARE CURRENTLY N AND NW OF KDGW...CLOSER TO COLD FRONT. DEWPOINT TEMPS HAVE LOWERED SUFFICIENTLY ENOUGH THAT BEST THREAT OF SEVERE TSTMS SHOULD BE LIMITED TO EAST CENTRAL WY AND NORTHERN PANHANDLE THIS EVENING. PER RADAR AND SATELLITE...THERE WILL CERTAINLY BE GOOD COVERAGE THIS EVENING THOUGH FROM SCATTERED SW TO LIKELY NORTH. WILL ALSO BE SOME LINGERING SHOWERS/TSTMS AFTER 06Z TONIGHT ESPECIALLY OVER NORTHERN CWA AND NEAR MOUNTAINS OF SOUTHERN WY. FIRE WX CONCERNS OVER SOUTH CENTRAL WY DUE TO BREEZY CONDITIONS AND LOW HUMIDITIES WILL ABATE AROUND MID EVENING AS COLD FRONT GETS A RENEWED PUSH TO THE SE. THIS FRONT WILL BE THROUGH ALL OF CWA LATER TONIGHT AS UPPER LOW SHIFTS INTO NW WY. UPPER LOW TRACKS ACROSS NORTHERN WY TUESDAY AND THEN PARKS OVER NERN WY/WESTERN SD FOR TUE NIGHT/WED. 12Z NAM/WRF RUN IS MUCH BETTER AGREEMENT WITH GFS ON THIS. THIS WILL MEAN AN UNSETTLED AND COOL PATTERN FOR TUE AND WED WITH SCATTERED SHOWERS AND SOME AFTERNOON AND EVENING TSTMS...SO HAVE BOOSTED CLOUDS AND POPS A BIT AND GONE WITH COOLER TEMPS. HIGHEST POPS OVER EAST CENTRAL WY CLOSER TO WRAP AROUND FROM UPPER LOW. .LONG TERM...WED NIGHT THROUGH MON. MODELS ARE STARTING TO COME TOGETHER IN DEPICTING THE SLOW MOVEMENT OF THE CUTOFF LOW LINGERING OVER THE DAKOTAS THU AND FRI. CYCLONIC NORTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA THU WILL LOSE MOST OF ITS CYCLONIC CURVATURE FRI BUT WILL REMAIN FROM THE NORTHWEST THROUGH MON AS AN UPPER RIDGE APPROACHES THE REGION FROM THE WEST. SURFACE TEMPERATURES WILL REBOUND THU WITH SHOWERS AND THUNDERSTORMS POSSIBLE PRIMARILY FROM THE MOUNTAINS EASTWARD. FRI AND SAT WILL BE DRY AS THE MOISTURE AND LIFT MOVE EAST OF THE REGION. THE WARMING TREND WILL CONTINUE FRI AND SAT. DRY AND WARM WEATHER WILL CONTINUE SUNDAY AND MON WITH SURFACE HIGH PRESSURE DOMINATING THE AREA. && .AVIATION...VFR CONDITIONS EXPECTED OVERALL TONIGHT AND TUESDAY. MVFR CEILINGS AND VSBYS POSSIBLE NEAR STRONGER TSTMS LATE THIS AFTERNOON AND EVENING MAINLY FROM KDGW TO KAIA. WILL ALSO BE SOME LOCAL MVFR CEILINGS BEHIND COLD FRONT LATER TONIGHT INTO MID MORNING TUESDAY MAINLY OVER NORTHERN AND WESTERN CWA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...JR
Hazardous weather outlook, May 28, 11:04 AM MDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1104 AM MDT MON MAY 28 2007 WYZ061>070-291200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1104 AM MDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SINCE LOW LEVEL MOISTURE AND INSTABILITY WILL BE LACKING...SEVERE STORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE THUNDERSTORMS MAY STILL PRODUCE BRIEF WIND GUSTS NEAR 50 MPH AND SOME SMALL HAIL. A FEW LIGHT RAIN SHOWERS WILL ALSO LINGER OVERNIGHT. IN THE MOUNTAINS...AND AT LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES...BREEZY AND WARM CONDITIONS THIS AFTERNOON WILL COMBINE WITH LOW HUMIDITIES TO CAUSE INCREASED FIRE DANGER POTENTIAL. THESE CONDITIONS WILL IMPROVE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A FEW LATE DAY THUNDERSTORMS MAINLY NEAR THE NORTHERN COLORADO BORDER ON TUESDAY. WEDNESDAY WILL BRING A CHANCE OF SHOWERS AND SOME WEAK AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-291200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA- 1104 AM MDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY OVER EAST CENTRAL WYOMING AND ACROSS THE FAR SOUTHERN NEBRASKA PANHANDLE. SCATTERED SHOWERS AND SOME WEAK THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY IN THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.